MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #5R; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5517F502
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 09/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding malposition involving a triathlon femoral component was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: complex malalignment of components including an oblique joint space between femur and tibia, likely femoral rotatory malposition and patellofemoral malalignment with lateral tilt/shift have contributed to an overload condition in the pf joint resulting ultimately in disassociation between patellar metal-backing and poly requiring revision surgery.Tibio-femoral instability was possibly an additional but secondary indicator for revision as caused by the oblique joint space with tibial bearing wear, not explicitly evident from the available documentation.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: complex malalignment of components including an oblique joint space between femur and tibia, likely femoral rotatory malposition and patellofemoral malalignment with lateral tilt/shift have contributed to an overload condition in the pf joint resulting ultimately in disassociation between patellar metal-backing and poly requiring revision surgery.Tibio-femoral instability was possibly an additional but secondary indicator for revision as caused by the oblique joint space with tibial bearing wear, not explicitly evident from the available documentation.Further information such as product evaluation, ct scans, revision operative reports, patient history, follow-up notes are needed to complete the investigation for determining a root cause.No further investigation is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient's right knee was revised due to pain.Rep provided primary operative and webops report, vitals, and pre-revision x-rays and reported that additional x-rays, medical records, and further information are not available due to hospital policy.Update based on clinical review findings ar 4dec2018: complex malalignment of components including an oblique joint space between femur and tibia, likely femoral rotatory malposition and patellofemoral malalignment with lateral tilt/shift have contributed to an overload condition in the pf joint resulting ultimately in disassociation between patellar metal-backing and poly requiring revision surgery.

Brand Name
TRIATHLON P/A CR BEADED #5R
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8209345
Report Number0002249697-2019-00002
Device Sequence Number264245
Product Code MBH
UDI-Device Identifier07613327040968
UDI-Public07613327040968
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2015
Device Catalogue Number5517F502
Device Lot NumberSS4JT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date01/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 MO
Patient Weight93